Alert archive / Washington / River Flood Warnings in 2007

River Flood Warning 49, NWS Seattle, WA

November 15, 2007Mason County, Washington

NWS Seattle, WA issued this river flood warning at Nov 15, 2007, 9:01 PM PST for Mason County, Washington. It took effect at Nov 16, 2007, 3:39 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2007, 9:01 PM PST (05:01 UTC)
In effect from
Nov 16, 2007, 3:39 AM PST
Expired
Nov 16, 2007, 7:45 PM PST
In force
16 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Mason County, WA

The river

Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 16.38 ft at Nov 16, 2007, 7:00 AM PST.

actionminormoderatemajor1214161811/1611/1711/18
Action stage
15 ft
Minor stage
16.5 ft
Moderate stage
17.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS46 KSEW 160501
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
901 PM PST THU NOV 15 2007

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WESTERN ...

  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.

.FLOOD BULLETIN NO. 4


HEAVY RAIN HAS BEEN FALLING THIS EVENING AND WILL CONTINUE 
THROUGH MIDNIGHT BEFORE GRADUALLY DECREASING.  RAINFALL AMOUNTS 
OF 2 TO 3 INCHES ARE POSSIBLE BY MIDNIGHT. THE HEAVY RAIN WILL DRIVE THE SKOKOMISH RIVER IN MASON COUNTY TO FLOOD STAGE EARLY FRIDAY MORNING.

DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

WAC045-161201-
/O.NEW.KSEW.FL.W.0049.071116T1141Z-071116T2207Z/
/SRPW1.1.ER.071116T1141Z.071116T1200Z.071116T1307Z.NO/
901 PM PST THU NOV 15 2007

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SKOKOMISH RIVER NEAR POTLATCH
* FROM LATE TONIGHT TO FRIDAY AFTERNOON.
* AT  8:45 PM THURSDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO JUST ABOVE FLOOD STAGE OF 16.1 FEET AROUND 4 AM FRIDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 16.0 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

MERCER

WEATHER.GOV/SEATTLE
4 follow-up statements
000
WGUS86 KSEW 161149
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
349 AM PST FRI NOV 16 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WESTERN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 5
                OLYMPIC PENINSULA REGION

THE SKOKOMISH RIVER WILL CAUSE MINOR FLOODING TODAY...AS A RESULT OF
THE HEAVY RAIN THAT FELL OVER THE OLYMPIC MOUNTAINS THURSDAY AND
LAST NIGHT. STORM TOTAL RAINFALL AS HIGH AS FOUR INCHES WAS REPORTED
BY SOME GAUGES ON THE SOUTH FACING SLOPES OF THE OLYMPICS.

DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. MONITOR
DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL
MEDIA.

WAC045-161849-
/O.EXT.KSEW.FL.W.0049.071116T1139Z-071116T2207Z/
/SRPW1.1.ER.071116T1122Z.071116T1200Z.071116T1307Z.NO/
349 AM PST FRI NOV 16 2007

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH.
* FROM 3 AM FRIDAY UNTIL THIS AFTERNOON.
* AT  2:45 AM FRIDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AROUND 4 AM FRIDAY AND CREST NEAR
  16.3 FEET AROUND 7 AM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
  LATE THIS MORNING.
* IMPACT...AT 16.0 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

MCDONNAL
000
WGUS86 KSEW 161828
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1028 AM PST FRI NOV 16 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WESTERN 
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 6
                OLYMPIC PENINSULA REGION

STEADY RAINFALL ENDED EARLY THIS MORNING WITH ONLY SCATTERED 
SHOWERS EXPECTED THROUGH THE REMINDER OF THE DAY. THEREFORE THE
SKOKOMISH RIVER WILL SLOWLY RECEDE THROUGH THE TONIGHT. 

DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

WAC045-162320-
/O.EXT.KSEW.FL.W.0049.000000T0000Z-071117T0659Z/
/SRPW1.1.ER.071116T1107Z.071116T1545Z.071116T2159Z.NO/
1028 AM PST FRI NOV 16 2007

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH.
* UNTIL THIS EVENING. 
* AT  9:45 AM FRIDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* THE RIVER CRESTED AT 16.4 FT AT 745 AM THIS MORNING AND WILL  
  CONTINUE TO SLOWLY RECEDE THROUGH THE DAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE AROUND 3 PM THIS AFTERNOON. 
* IMPACT...AT 16.0 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

CERNIGLIA
WEATHER.GOV/SEATTLE
000
WGUS86 KSEW 162320
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PST FRI NOV 16 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WESTERN 
WASHINGTON..
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 7
                OLYMPIC PENINSULA REGION

SCATTERED SHOWER ACTIVITY WILL CONTINUE THROUGH THE NIGHT HOWEVER
RAINFALL AMOUNTS WILL BE LIGHT...HAVING LITTLE OR NO EFFECT ON THE
RIVER. 

DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

WAC045-170620-
/O.CON.KSEW.FL.W.0049.000000T0000Z-071117T0659Z/
/SRPW1.1.ER.071116T1107Z.071116T1545Z.071116T2110Z.NO/
320 PM PST FRI NOV 16 2007

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH.
* UNTIL THIS EVENING. 
* AT  2:45 PM FRIDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* NO ADDITIONAL FLOODING IS FORECAST.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT POTLATCH AT 115 PM. 
  THE RIVER WILL CONTINUE TO RECEDE INTO THE NIGHT. FLOODING WILL
  CONTINUE UNTIL THE FLOODWAVE HAS COMPLETELY PASSED DOWNSTREAM. 
* IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER 
  ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY.

$$

CERNIGLIA
WEATHER.GOV/SEATTLE
000
WGUS86 KSEW 170345
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
745 PM PST FRI NOV 16 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WESTERN
WASHINGTON...
 
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
 
.FLOOD BULLETIN NO. 8
                OLYMPIC PENINSULA REGION
       
THE SKOKOMISH RIVER FELL BELOW FLOOD STAGE EARLIER THIS AFTERNOON.
ISOLATED SHOWER ACTIVITY WILL CONTINUE IN THE AREA THROUGH THE NIGHT
HOWEVER RAINFALL AMOUNTS WILL BE LIGHT...HAVING LITTLE OR NO EFFECT
ON THE RIVER. THE FLOOD WARNING FOR THE SKOKOMISH HAS ENDED.

DO NOT DRIVE CARS...TRUCKS...OR SUVS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

WAC045-170415-
/O.CAN.KSEW.FL.W.0049.000000T0000Z-071117T0659Z/
/SRPW1.1.ER.071116T1107Z.071116T1545Z.071116T2110Z.NO/
745 PM PST FRI NOV 16 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SKOKOMISH RIVER NEAR POTLATCH.
* AT  6:45 PM FRIDAY THE STAGE WAS 15.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT  1:10 PM FRIDAY.
* NO ADDITIONAL FLOODING IS FORECAST.


$$

FELTON
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 15, 9:00 PM PST, 1 minute earlier.

Area forecast discussion, Nov 15, 9:00 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST THU NOV 15 2007

.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL BRING WET WEATHER THROUGH
FRIDAY MORNING. EXPECT HEAVY RAIN ALONG THE COAST AND IN THE OLYMPIC
MOUNTAINS. AFTER A BREAK FRIDAY AFTERNOON AND NIGHT...A WEAKER FRONT
WILL REACH THE AREA SATURDAY. SUNDAY AND MONDAY WILL BE COOL AND
SHOWERY...WITH DRY WEATHER LIKELY TUESDAY AND WEDNESDAY.

&&

.SHORT TERM...RADAR AND SURFACE OBS INDICATE LIGHT TO MODERATE RAIN
OVER MOST OF WRN WA CONTINUING THIS EVENING. RAIN IS HEAVIEST ALONG
THE COAST AND THE S SLOPES OF THE OLYMPICS WHICH ARE FAVORED BY
STRONG SLY FLOW. RAIN AMOUNTS OF 2+ INCHES ARE LIKELY THERE WHICH
PUTS THE SKOKOMISH AT RISK OF MINOR FLOODING. HYDRO MODELS AT THIS
TIME DO NOT BRING THE RIVER TO FLOOD...BUT THE WATCH WILL STAY UP IN
CASE RAIN AMOUNTS ARE HIGHER THAN EXPECTED. SATELLITE IMAGERY DOES
SHOW WHAT LOOKS LIKE THE FINAL WAVE JUST NOW PUSHING IN.  RAIN WILL
PROBABLY BEGIN TAPERING OFF DURING THE EARLY FRIDAY MORNING HOURS.

SATELLITE IR IMAGERY SHOW THE NEXT WAVE STRETCHED OUT ALONG 40N
APPROACHING 130W AS IT DEVELOPS. MODELS NOW TAKE THIS INTO FAR SRN
WA AND OREGON...FURTHER S THAN SOME PREVIOUS RUNS SHOWED.  THIS
SHOULD MEAN A LET UP IN RAIN ON FRIDAY...THOUGH POSSIBLY CONTINUING
OVER THE FAR S. SHOWERS PERSIST OVER THE AREA THROUGH FRIDAY NIGHT
UNTIL THE NEXT SYSTEM ARRIVES SATURDAY.

MODELS REMAIN VERY INCONSISTENT WITH THE STRENGTH AND TRACK OF
SATURDAYS SURFACE LOW. SOME RUNS BRING THE LOW INTO OREGON AS A WEAK
OPEN WAVE. OTHER RUNS DEEPEN A LOW INTO THE 990S WITH A TRACK INTO
CENTRAL WA OR THE OLYMPIC PENINSULA.  THE GENERAL UPPER LEVEL
PATTERN AND THE RAPIDLY DEVELOPING 170KT JET DIRECTED INTO WA
SATURDAY AFTERNOON CERTAINLY RAISES SOME CONCERNS FOR RAPID SURFACE
LOW DEVELOPMENT. SO FAR...MODELS ARE SLOW TO DEEPEN THE LOW UNTIL
AFTER IT MAKES LANDFALL.  HOWEVER...THIS COULD BE A CASE WHERE THE
SYSTEM UNDERGOES RAPID DEEPENING JUST BEFORE MOVING ONSHORE WHICH
COULD CAUSE UNFORESEEN WIND PROBLEMS.  ALTHOUGH SOME RED FLAG
INDICATORS ARE EVIDENT...THE ECMWF/GFS/AND NAM ALL AGREE ON A WEAKER
SCENARIO. FOR NOW...JUST EXPECT ANOTHER ROUND OF RAIN AND MAYBE SOME
BREEZY WINDS BEHIND THE LOW LATE SATURDAY AFTERNOON AND EVENING
DEPENDING WHERE IT TRACKS.  MERCER

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...A COLD TROUGH WILL BRING
SHOWERS AND LOW SNOW LEVELS ON MONDAY...POSSIBLY DOWN TO 1000 FEET.
KEPT THINGS DRY TUESDAY THROUGH THURSDAY AS THE TROUGH MOVES EAST.
BOTH UPPER AND SURFACE RIDGING SHOULD KEEP MOISTURE AWAY. SURFACE
PRESSURE GRADIENTS ARE LIGHT AND THIS WILL ALLOW FOG TO FORM AT
NIGHT...PERSISTING THROUGH THE MORNINGS. IF THE PATTERN CONTINUES
FOG COULD GET MORE WIDESPREAD TOWARD THE END OF THE EXTENDED BUT FOR
NOW WILL JUST MENTION IT. ALSO TEMPS WILL BE CONSIDERABLY LOWER
UNDER THE TEMPERATURE INVERSION...HIGHS IN THE MID 40S VS THE MID
50S WE ARE SEEING THIS WEEK. BURKE/MERCER

&&

.AVIATION...INCOMING FRONT IS DIFFICULT TO LOCATE ON SATELLITE
IMAGERY...BUT BUOYS AND OTHER OBSERVATIONS WOULD INDICATE THAT IT IS
IN THE COASTAL WATERS AND WILL MAKE LANDFALL BY ABOUT 06Z...THEN
MOVE THROUGH THE INTERIOR LOWLANDS AROUND 08Z. STRONG FLOW ALOFT IS
INTERACTING WITH THE TERRAIN AND HAS PROVIDED SOME LOW LEVEL DRYING
KOLM NORTHWARD THIS EVENING. THE FORECAST IS A BIT TRICKY THIS
EVENING AS THE INCOMING FRONT IS WEAKENING AND THE WIND FIELD IS
COLLAPSING PRIOR TO LANDFALL. AT THIS TIME EXPECT LITTLE CHANGE FROM
CURRENT CONDITIONS UNTIL FRONTAL PASSAGE. DECREASING WINDS BUT POST
FRONTAL ONSHORE FLOW WILL ALLOW CLOUDS TO FILL IN DOWN TO ABOUT 025
MSL DURING THE EARLY MORNING HOURS...AND POSSIBLY DOWN TO 010-015
14Z-19Z. FRI AFTN LOOKS CLOUDY BUT WITH CIGS GENERALLY AROUND 050.

.KSEA...WINDS ALOFT HAVE PEAKED DESPITE THE FRONTAL PASSAGE STILL A
SEVERAL HOURS OUT. WILL INDICATE VIS P6SM IN -RA WITH OCNL DROPS TO
4SM. SKIES SCT-BKN020 OVC050 UNTIL FROPA WHEN CIGS FILL IN AROUND
025. WILL INDICATE A TEMPO 012 LAYER 14-18Z PER GUIDANCE. SURFACE
WINDS 14010KT WILL VEER TO 20012G20KT WITH FROPA...THEN RELAX TO
19010KT BY 15Z. ALBRECHT

&&

.MARINE...WILL MAINTAIN SLY GALES ALONG THE COAST AND AT THE WEST
ENTRANCE UNTIL THE EARLY MORNING HOURS. THE EAST  ENTRANCE...
ADMIRALTY INLET...AND NORTH INLAND WATERS HAVE BEEN CLOSE TO COMING
UP TO GALE...BUT PRES GRADIENTS ARE HOLDING OR STARTING TO SHOW
SIGNS OF DECREASE AS THE INCOMING FRONT WEAKENS. HENCE NO CHANGES TO
ADVISORIES WITH THE EVENING PACKAGE.

HIGH SWELL WILL CONTINUE TO DECAY INTO THE COASTAL WATERS FOR THE
NEXT FEW DAYS.

MODELS ARE QUITE INCONSISTENT CONCERNING DEVELOPMENT OF A LOW PRES
SYSTEM THAT MOVES ONTO THE COAST SAT AFTN. 00Z GFS SOLUTION SHOWS A
WEAK BUT DEVELOPING SYSTEM MOVING INTO THE OLYMPIC PENINSULA SAT
AFTN WHILE THE NAM IS WEAKER YET AND FARTHER S. 18Z SOLUTIONS SHOWED
NOTHING. CONFIDENCE IS LOW CONCERNING THIS FEATURE...BUT LATER
FORECASTS MAY NEED TO HAVE QUITE A BIT OF AN INCREASE IN SLY WIND
ALONG THE COAST IF MODELS PICK UP ON DEVELOPMENT. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
   .GALE WARNING COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT.
   .SMALL CRAFT ADVISORY ALL INLAND WATERS EXCEPT THE CENTRAL STRAIT.

WEATHER.GOV/SEATTLE

Nearby

River Flood Warnings in Washington, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.